Alert archive / Missouri / Red Flag Warnings in 2009

Red Flag Warning 2, NWS Kansas City, MO

February 5, 20099 counties in Missouri; 6 counties in Kansas

NWS Kansas City, MO issued this red flag warning at Feb 5, 2009, 3:20 AM CST for 9 counties in Missouri; 6 counties in Kansas. It took effect at Feb 5, 2009, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2009, 3:20 AM CST (09:20 UTC)
In effect from
Feb 5, 2009, 12:00 PM CST
Expired
Feb 5, 2009, 5:08 PM CST
In force
5 hr
Issued by
NWS Kansas City, MO

Counties Atchison County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Cass County, MO, Clay County, MO, Henry County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 16 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2009-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2009-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1907 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
489 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KEAX 050920
RFWEAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
320 AM CST THU FEB 5 2009

...ELEVATED FIRE DANGER THURSDAY AFTERNOON...

.A WARM AND DRY AIRMASS WILL BEGIN TO SPREAD INTO THE REGION LATE
THIS MORNING AND THROUGH THE AFTERNOON HOURS. THESE WARM
CONDITIONS...COMBINED WITH GUSTY SOUTH TO SOUTHWEST WINDS BETWEEN 20
AND 30 MPH...RELATIVE HUMIDITY VALUES IN THE LOWER 20S...AND VERY DRY
GRASS AND BRUSH...WILL CREATE A HEIGHTENED WILDFIRE DANGER THIS
AFTERNOON.

KSZ057-060-MOZ043-053-054-051730-
/O.NEW.KEAX.FW.W.0002.090205T1800Z-090206T0000Z/
MIAMI-LINN KS-CASS-BATES-HENRY-
320 AM CST THU FEB 5 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS AFTERNOON. 
 
TEMPERATURES ARE EXPECTED TO CLIMB INTO THE MIDDLE 60S ACROSS THE
WARNING AREA THIS AFTERNOON. SOUTHWESTERLY WINDS BETWEEN 20 AND 30
MPH WILL DEVELOP LATE THIS MORNING WITH RELATIVE HUMIDITY VALUES
BELOW 25 PERCENT AT PEAK DAYTIME HEATING THIS AFTERNOON. DUE TO THE
PROLONGED DRY SPELL IN THE AREA...DORMANT VEGETATION HAS BECOME
SEVERELY DRY. THESE DRY...WARM...AND WINDY CONDITIONS ARE EXPECTED TO
PROMOTE THE RAPID SPREAD OF GRASS AND BRUSH FIRES IF THEY ARE TO
DEVELOP.

GUSTY WINDS WILL BEGIN TO SUBSIDE LATE THIS AFTERNOON AS A WEAK
FRONT MOVES TOWARDS THE AREA...LESSENING THE THREAT FOR THE RAPID
DEVELOPMENT AND SPREADING OF WILDFIRES. HOWEVER...DESPITE THE IMPROVING
CONDITIONS BURNING IS HIGHLY DISCOURAGED AND NOT RECOMMENDED ANYTIME
THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

DUX
2 follow-up statements
000 
WWUS83 KEAX 051731
RFWEAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1131 AM CST THU FEB 5 2009

...ELEVATED FIRE DANGER THURSDAY AFTERNOON...

.A WARM AND DRY AIRMASS HAS SPREAD INTO THE REGION THIS MORNING AND
WILL CONTINUE THROUGH THE AFTERNOON HOURS. THESE WARM
CONDITIONS...COMBINED WITH GUSTY SOUTH TO SOUTHWEST WINDS BETWEEN 20
AND 30 MPH...RELATIVE HUMIDITY VALUES IN THE LOWER 20S...AND VERY DRY
GRASS AND BRUSH...WILL CREATE A HEIGHTENED WILDFIRE DANGER THIS
AFTERNOON.

KSZ025-103>105-MOZ028-029-037-038-044-045-060000-
/O.EXA.KEAX.FW.W.0002.090205T1800Z-090206T0000Z/
ATCHISON KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-JACKSON-
LAFAYETTE-JOHNSON MO-PETTIS-
1131 AM CST THU FEB 5 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

TEMPERATURES ARE EXPECTED TO CLIMB INTO THE MIDDLE 60S ACROSS THE
WARNING AREA THIS AFTERNOON. SOUTHWESTERLY WINDS BETWEEN 20 AND
30 MPH WILL DEVELOP THIS AFTERNOON WITH RELATIVE HUMIDITY VALUES BELOW 25
PERCENT AT PEAK DAYTIME HEATING. DUE TO THE PROLONGED DRY SPELL IN
THE AREA...DORMANT VEGETATION HAS BECOME SEVERELY DRY. THESE
DRY...WARM...AND WINDY CONDITIONS ARE EXPECTED TO PROMOTE THE RAPID
SPREAD OF GRASS AND BRUSH FIRES SHOULD THEY DEVELOP.

GUSTY WINDS WILL BEGIN TO SUBSIDE LATE THIS AFTERNOON AS A WEAK
FRONT MOVES TOWARDS THE AREA...LESSENING THE THREAT FOR THE RAPID
DEVELOPMENT AND SPREADING OF WILDFIRES. HOWEVER...DESPITE THE
IMPROVING CONDITIONS BURNING IS HIGHLY DISCOURAGED THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

KSZ057-060-MOZ043-053-054-060000-
/O.CON.KEAX.FW.W.0002.090205T1800Z-090206T0000Z/
MIAMI-LINN KS-CASS-BATES-HENRY-
1131 AM CST THU FEB 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

TEMPERATURES ARE EXPECTED TO CLIMB INTO THE MIDDLE 60S ACROSS THE
WARNING AREA THIS AFTERNOON. SOUTHWESTERLY WINDS BETWEEN 20 AND
30 MPH WILL DEVELOP THIS AFTERNOON WITH RELATIVE HUMIDITY VALUES BELOW 25
PERCENT AT PEAK DAYTIME HEATING. DUE TO THE PROLONGED DRY SPELL IN
THE AREA...DORMANT VEGETATION HAS BECOME SEVERELY DRY. THESE
DRY...WARM...AND WINDY CONDITIONS ARE EXPECTED TO PROMOTE THE RAPID
SPREAD OF GRASS AND BRUSH FIRES SHOULD THEY DEVELOP.

GUSTY WINDS WILL BEGIN TO SUBSIDE LATE THIS AFTERNOON AS A WEAK
FRONT MOVES TOWARDS THE AREA...LESSENING THE THREAT FOR THE RAPID
DEVELOPMENT AND SPREADING OF WILDFIRES. HOWEVER...DESPITE THE
IMPROVING CONDITIONS BURNING IS HIGHLY DISCOURAGED THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

DEROCHE
000 
WWUS83 KEAX 052308
RFWEAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
508 PM CST THU FEB 5 2009


KSZ025-057-060-103>105-MOZ028-029-037-038-043>045-053-054-060015-
/O.CAN.KEAX.FW.W.0002.000000T0000Z-090206T0000Z/
ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-
CLAY-JACKSON-LAFAYETTE-CASS-JOHNSON MO-PETTIS-BATES-HENRY-
508 PM CST THU FEB 5 2009

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE
RED FLAG WARNING. 

AS OF 5 PM...WINDS HAVE DIMINISHED TO BETWEEN 10 AND 15 MPH ACROSS THE
REGION...AND WILL SLACKEN BELOW 10 MPH AFTER 7 PM. HUMIDITIES WILL
BEGIN TO MOVE UPWARDS OVER THE NEXT SEVERAL HOURS AS TEMPERATURES
BEGIN TO COOL WITH SUNSET...AND IMPROVED LOW LEVEL MOISTURE BEGINS
TO ARRIVE FROM THE SOUTHWEST. THE COMBINATION OF THESE FACTORS WILL
ALLEVIATE THE CRITICAL FIRE WEATHER SITUATION. THEREFORE...THE RED
FLAG WARNING THAT WAS IN EFFECT HAS BEEN CANCELLED.

GUSTY SOUTH WINDS WILL RESUME BY MID-MORNING FRIDAY...BUT INCREASED
HUMIDITY LEVELS WILL SOMEWHAT HELP WITH THE HEIGHTENED FIRE DANGER.

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Feb 4, 11:01 PM CST, 4 hours 19 minutes earlier.

Area forecast discussion, Feb 4, 11:01 PM CST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1101 PM CST WED FEB 4 2009

...UPDATED FOR AVIATION...

.UPDATE...
UNDER MOSTLY CLEAR SKIES...LOW SURFACE HUMIDITIES AND LIGHT
SOUTHEAST SURFACE FLOW...CONDUCIVE FOR STEADY TEMPERATURE DROP
DURING THE EVENING HOURS.  BY EARLY EVENING...TEMPERATURES HAD
FALLEN NEAR OR CLOSE TO FORECAST MINIMA...THUS WILL NUDGE HOURLY AND
MINIMA TEMPERATURES DOWN A LITTLE FURTHER FOR EVENING UPDATE. DO NOT
EXPECT TEMPERATURES TO LOWER MUCH FURTHER AS SURFACE WINDS SLOWLY
ARE VEERING TO A SOUTHERLY DIRECTION AND INCREASING SLIGHTLY.

TOOK A SECOND LOOK AT THE POTENTIAL FOR CONDITIONS MEETING FIRE
DANGER CRITERIA ON THURSDAY...AND SIMILAR TO PREVIOUS
FORECAST...FEEL RELATIVE HUMIDITIES AND 20-FT WINDS WILL NOT QUITE
MEET CRITERIA FOR RED FLAG.  THAT BEING SAID...WILL NOT HOIST FIRE
WEATHER WATCH...HOWEVER LATER FORECAST WILL HAVE TO MONITOR
SITUATION CLOSELY AS CONDITIONS STILL CONDUCIVE FOR FIRE DEVELOPMENT.

24

&&

.PREV DISCUSSION...
/355 PM CST WED FEB 4 2009/
MAIN CONCERNS THROUGH THE SHORT TERM WILL BE WITH TEMPERATURES AND
WILDFIRE DANGER.

MAINLY SUNNY SKIES ENCOMPASSED THE AREA THIS AFTERNOON AS NORTHWEST
MISSOURI AND NORTHEAST KANSAS REMAINS UNDER THE INFLUENCE OF BROAD
UPPER RIDGING. WEAK EMBEDDED VORT MAX WITHIN OVERALL NORTHWEST FLOW
ACROSS THE NORTHERN PLAINS MAY USHER IN SOME CIRRUS DURING THE
EVENING HOURS...HOWEVER OVERALL SENSIBLE WEATHER SHOULD REMAIN FAIRLY
QUIET.

BY TONIGHT...SFC RIDGING WILL SLIDE INTO THE SOUTHEASTERN US ALLOWING
BROAD SOUTHERLY FLOW TO TAKE SHAPE ACROSS THE SOUTHERN AND CENTRAL
PLAINS. AS THIS OCCURS...A POTENT SHORT WAVE TROUGH WILL BEGIN
SLIDING ON THE CALIFORNIA COAST WITH HEIGHT FALLS BEGINNING TO
OVERSPREAD THE ROCKIES. THIS SHOULD INDUCE LEE SIDE TROUGHING LATER
TONIGHT...TIGHTENING THE PRESSURE GRADIENT AS THE AFOREMENTIONED
SOUTHEASTERN US SFC RIDGING REMAINS ANCHORED. THIS WILL RESULT IN
INCREASED SOUTHERLY LLVL FLOW OVERNIGHT...BEGINNING THE TRANSPORT OF
LLVL MOISTURE NORTHWARD FROM THE GULF. HOWEVER...CURRENT DEWPOINT
READINGS ACROSS THE YUCATAN PENINSULA INDICATES THE PREVIOUS COLD
FRONTAL INTRUSION HAS PUSHED THE RICHER LLVL AIR MASS INTO DEEP
SOUTHERN MEXICO. THIS WILL PRECLUDE THE QUICK RETURN OF DEEPER LLVL
MOISTURE AS LLVL FLOW ACROSS THE SOUTHWESTERN GULF AND BAY OF
CAMPECHE REMAINS OUT OF THE EAST AND SOUTHEAST THROUGH THE END OF THE
WEEK.

NEVERTHELESS...MODIFIED LLV AIR MASS FROM THE SOUTHERN PLAINS WILL
GRADUALLY ADVECT NORTHWARD TOMORROW AMID INCREASINGLY SOUTHERLY FLOW.
WITH PARCHED GRASSLAND FUELS ALREADY IN PLACE...A HEIGHTEN WILDFIRE
DANGER WILL BE IN PLACE. SEE SUBSEQUENT FIRE WEATHER DISCUSSION FOR
FURTHER DETAILS.

INCREASING SOUTHWEST TO WESTERLY H85 FLOW WILL BEGIN TO ADVECT A MUCH
WARMER AIR MASS FROM THE MEXICAN PLATEAU AND HIGH PLAINS BY TOMORROW
AFTERNOON...IE H85 TEMPS RANGING FROM 8-11C. HOWEVER...BUFR FORECAST
SOUNDINGS INDICATING MIXING UP TO AROUND 2KFT AGL. THIS SHOULD RESULT
IN AFTERNOON TEMPS IN THE LOWER TO MID 60S ACROSS THE SOUTHWESTERN
COUNTIES TO THE LOW TO MID 50S ACROSS THE NORTHEASTERN CWA.
PERSISTENT SOUTHERLY SFC FLOW SHOULD KEEP OVERNIGHT TEMPS FROM
DROPPING TOO FAR THURSDAY NIGHT AND TEMPS SHOULD REMAIN IN THE 30S TO
LOWER 40S AREAWIDE.

BY FRIDAY...PERSISTENT AND STRONG H85 FLOW OF 50-55 KTS WILL CONTINUE
TO ADVECT WARMER TEMPS UP TO 13C ACROSS THE AREA. HOWEVER...SOME
CONCERN THAT FULL MIXING WILL NOT BE REALIZED GIVEN INCREASING CIRRUS
AS UPPER SHORT WAVE TROUGH SLIDES ACROSS THE NORTHERN PLAINS.
NEVERTHELESS...TEMPS SHOULD BE A FEW DEGREES WARMER THAN SEEN ON
THURSDAY. SHOULD CLOUD COVER NOT MATERIALIZE AND DEEPER MIXING
ACHIEVED...TEMPS COULD CLIMB HIGHER...ESPECIALLY ACROSS THE
SOUTHWESTERN COUNTIES.

OTHERWISE...LITTLE CHANCE OF SEEING ANY PRECIP THROUGH THE MIDDLE OF
THE WEEKEND.

DEROCHE

MEDIUM RANGE (SATURDAY-WEDNESDAY)

WARM SATURDAY WILL GIVE WAY TO STORM SYSTEM EMERGING FROM THE
SOUTHWEST UNITED STATES SUNDAY WHICH WILL BRING RAIN AND A FEW
THUNDERSTORMS TO THE AREA MONDAY.

STRONG SOUTHERLY FLOW IN FRONT OF SYSTEM MOVING THROUGH SOUTHWEST
U.S. WILL WARM TEMPERATURES SIGNIFICANTLY ON SATURDAY. HI
TEMPERATURES WILL ONLY BE TEMPERED BY THE POSSIBILITY OF INCREASING
CLOUDINESS FROM NEARING STORM SYSTEM. ADJUSTED TEMPERATURES ONLY A
FEW DEGREES COOLER THAN PREVIOUS FORECAST AS MODELS WANT TO MOVE IN
SOME CLOUDS DURING SATURDAY AFTERNOON. MOISTURE WILL ALSO BE ON THE
INCREASE AS THE GULF REMAINS OPEN.

ATTENTION THEN TURNS TO THE STORM SYSTEM AS IT EMERGES OVER THE
ROCKIES AND NEARS AREA. ECMWF GFS AND UKMET MODELS HAVE COME
TOGETHER SIGNIFICANTLY SINCE YESTERDAY. MODELS HAVE FOCUSED MAINLY
ON MOVING THE MAIN STORM SYSTEM THROUGH THE CWA AREA MONDAY MORNING
THROUGH MONDAY NIGHT. ALTHOUGH MODELS MAY SLOW SYSTEM SOME WENT WITH
FORECASTING MAIN PRECIPITATION CHANCES FROM LATE SUNDAY NIGHT
THROUGH MONDAY NIGHT. IT APPEARS THAT AN AREA OF RAIN AND ELEVATED
THUNDERSTORMS MAY FORM IN WAA AHEAD OF SYSTEM ON MONDAY AND MOVE
NORTH OF THE CWA BY AFTERNOON. ANOTHER AREA OF SHOWERS AND
THUNDERSTORMS WOULD THEN MOVE THROUGH AS FRONT MOVES THROUGH AREA
LATE MONDAY MORNING EARLY AFTERNOON. GFS AND ECMWF AGREED WITH THIS
APPROACH AND HAVE INCORPORATED IT INTO FORECAST. CONDITIONS
CURRENTLY APPEAR THAT THUNDERSTORMS SHOULD NOT APPROACH SEVERE
CRITERIA HOWEVER UNCERTAINTY EXISTS AS SYSTEM IS STILL FAR OUT IN
TIME.

TEMPERATURES WILL COOL AS WINDS WILL TURN TO THE NORTH AND NORTHWEST
BEHIND SYSTEM BACK TOWARD SEASONAL NORMALS TUESDAY AND WEDNESDAY.
ANOTHER STORM SYSTEM MAY AFFECT AREA ON WEDNESDAY GIVING THE AREA
ANOTHER CHANCE OF PRECIPITATION. HIGH VARIABILITY IN MODELS AND THE
FACT THAT TIME FRAME IS SO FAR OUT HAVE ONLY GONE WITH A SLIGHT
CHANCE OF RAIN AT THIS TIME.

DBEHNE

&&

.AVIATION...

FOR 06Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST
PERIOD.  EXCEPT FOR PERIODS OF CIRRUS...SKIES WILL BE MOSTLY CLEAR
THROUGH THE TAF PERIOD...AND VISIBILITIES UNLIMITED.  WIND WILL
CONTINUE TO BE THE MAIN FORECAST CONCERN THROUGH THE FORECAST
PERIOD.  LOW LEVEL PRESSURE GRADIENT WILL TIGHTEN THROUGH THE
OVERNIGHT HOURS...HOWEVER SURFACE WINDS WILL NOT RESPOND IMMEDIATELY
DUE TO NOCTURNAL INVERSION...AND EXCEPT FOR A SHIFT FROM A SOUTHEAST
TO SOUTHERLY DIRECTION WINDS WILL REMAIN AT OR BELOW 12 KNOTS
THROUGH 12 UTC.  WINDS AT THE TOP OF THE INVERSION...OR AT OR ABOVE
2KFT AGL...EXPECTED TO INCREASE TO AROUND 45 KNOTS FROM THE
SOUTHWEST BY 11-12 UTC...AND WILL RESULT IN LLWS CONDITIONS.  MIXING
DURING THE MORNING HOURS WILL ERODE INVERSION AND WILL ALLOW FOR
MOMENTUM TRANSPORT...THUS THREAT OF LLWS WILL DIMINISH BY 15-16
UTC...BUT SURFACE WINDS WILL INCREASE ABOVE 12 KNOTS AND GUSTS
BETWEEN 22-27 KNOTS POSSIBLE.  GUSTY SURFACE WINDS WILL CONTINUE
THROUGH 22-23...THEN AS PRESSURE GRADIENT SLACKENS GUSTINESS WILL
ABATE.

24

&&

.FIRE WEATHER...
/355 PM CST WED FEB 4 2009/
WILDFIRE DANGER WILL BE ON THE INCREASE TOMORROW AS SOUTH TO
SOUTHWEST LLVL FLOW INCREASES ACROSS PORTIONS OF EASTERN KANSAS AND
WESTERN MISSOURI WITH FAIRLY DRY FUELS ALREADY IN PLACE. MIXING UP
TO ABOUT 2KFT AGL WILL CREATE GUSTY CONDITIONS BY THE LATE MORNING
AND AFTERNOON HOURS ALTHOUGH WINDS AT THIS LEVEL ARE AROUND 20-25KTS.
RH AND WIND WILL BE NEAR THRESHOLD VALUES FOR RED FLAG CRITERIA TOMORROW
ALTHOUGH CONFIDENCE WAS NOT QUITE HIGH ENOUGH FOR A WATCH ISSUANCE.
WILL LET THE EVENING AND OVERNIGHT SHIFT LOOK AT THINGS AGAIN AND
SHOULD IT APPEAR WIND AND MOISTURE WILL REALIZE RED FLAG
CONDITIONS...A WARNING MAY BE REQUIRED. EITHER WAY...WILD FIRE DANGER
WILL BE ELEVATED AND ANY BURNING IS NOT RECOMMENDED.

DEROCHE

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Feb 4, 12:50 PM CST, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1250 PM CST WED FEB 4 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-051900-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1250 PM CST WED FEB 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN ABNORMALLY WARM AIR MASS WILL ONCE AGAIN SPREAD ACROSS EASTERN
KANSAS AND WESTERN MISSOURI THURSDAY AND FRIDAY. THE RECENT DRY SPELL IN
THE REGION HAS ALLOWED FOR DEAD GRASS AND BRUSH TO BECOME EXTREMELY
DRY. BY THURSDAY AFTERNOON...GUSTY SOUTHWESTERLY WINDS BETWEEN 15 AND
25 MPH WITH HIGHER GUSTS ALONG WITH RELATIVE HUMIDITIES IN THE LOW TO
MIDDLE 20S ARE EXPECTED TO DEVELOP. THESE CONDITIONS WILL ENHANCE THE
THREAT FOR RAPID GRASS AND WILDFIRE DEVELOPMENT. CONDITIONS WILL
REMAIN MUCH THE SAME ON FRIDAY...AS NEAR RECORD HIGH TEMPERATURES
HEAD INTO THE REGION. WHILE RELATIVE HUMIDITY VALUES WILL BE ON THE
INCREASE DUE TO INCREASING MOISTURE FROM THE SOUTH...WINDS WILL
REMAIN BETWEEN 15 AND 25 MPH CONTINUING THE FIRE DANGER THREAT.
BURNING IS NOT RECOMMENDED THURSDAY OR FRIDAY.

A LARGE UPPER LEVEL STORM SYSTEM WILL LIFT INTO THE REGION FROM THE
SOUTHWEST LATE ON SUNDAY. INCREASING MOISTURE AHEAD OF THIS SYSTEM
WILL ALLOW FOR A THREAT OF THUNDERSTORMS SUNDAY INTO MONDAY MORNING.
AT THIS TIME...DUE TO THE TIMING AND SPEED OF THIS STORM SYSTEM...THE
THREAT FOR SEVERE WEATHER REMAINS MARGINAL WITH THE BEST CHANCES FOR
STRONG THUNDERSTORM ACTIVITY ACROSS SOUTHERN PORTIONS OF KANSAS AND MISSOURI.
INTERESTED PARTIES SHOULD CONTINUE TO MONITOR THE LATEST FORECAST
FOR MORE DETAILED INFORMATION AS THIS SYSTEM CONTINUES TO EVOLVE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SATURDAY.

DEROCHE

Nearby

Red Flag Warnings in Missouri, 2009Red Flag Warnings in Kansas, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.